Alert archive / Massachusetts / Wind Chill Advisories in 2006
Wind Chill Advisory 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind chill advisory at Jan 15, 2006, 4:18 PM EST for 5 counties in Massachusetts; Cheshire County, Hillsborough County, New Hampshire. It took effect at Jan 15, 2006, 5:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2006, 4:18 PM EST (21:18 UTC)
- In effect from
- Jan 15, 2006, 5:00 PM EST
- Expired
- Jan 16, 2006, 8:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Boston/Norton, MA
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH
The radar
The Boston radar (KBOX), 106 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBOX 152118 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 418 PM EST SUN JAN 15 2006 ...BITTERLY COLD WIND CHILLS EXPECTED FOR INTERIOR SOUTHERN NEW ENGLAND TONIGHT... .LOW PRESSURE INTENSIFYING ACROSS THE GULF OF SAINT LAWRENCE WILL BRING A BITTERLY COLD NORTHWEST FLOW TO THE REGION TONIGHT AND EARLY MONDAY MORNING. MAZ004-012-026-NHZ015-160530- /O.EXP.KBOX.WW.Y.0002.000000T0000Z-060115T2100Z/ /O.NEW.KBOX.WC.Y.0001.060115T2200Z-060116T1300Z/ NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...BARRE...FITCHBURG...MILFORD... WORCESTER...AYER...PETERBOROUGH...WEARE 418 PM EST SUN JAN 15 2006 ...WINTER WEATHER ADVISORY HAS EXPIRED... ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST MONDAY FOR CENTRAL AND WESTERN MASSACHUSETTS AND PORTIONS OF SOUTHWESTERN NEW HAMPSHIRE. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL AVERAGE 15 TO 25 MPH TONIGHT. THE COMBINATION OF BLUSTERY CONDITIONS AND FRIGID AIR TEMPERATURES DROPPING BETWEEN MINUS 10 TO PLUS 5 DEGREES ABOVE ZERO WILL CREATE SEVERAL HOURS OF WIND CHILL VALUES BETWEEN -15 TO -25 DEGREES THROUGH 8 AM MONDAY MORNING ACROSS WESTERN AND CENTRAL MASSACHUSETTS AND SOUTHWESTERN NEW HAMPSHIRE. WIND CHILL VALUES DROPPING TO BETWEEN MINUS 15 AND MINUS 25 DEGREES CAN CREATE FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. FROSTBITE CAN OCCUR WITH PROLONGED EXPOSURE TO THE COLD. IT IS ADVISED YOU DRESS IN SEVERAL LAYERS OF CLOTHING IF VENTURING OUTDOORS TONIGHT AND MONDAY MORNING. SCARVES...MITTENS AND HATS ARE ENCOURAGED TO PROTECT FROM FROSTBITE. A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -25 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. $$ CTZ004-MAZ005>007-013>024-NHZ012-RIZ001>008-152230- /O.EXP.KBOX.WW.Y.0002.000000T0000Z-060115T2100Z/ WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-EASTERN HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...FRAMINGHAM... LOWELL...LAWRENCE...GLOUCESTER...FOXBORO...NORWOOD...CAMBRIDGE... BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...MANCHESTER...NASHUA...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 418 PM EST SUN JAN 15 2006 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. FRIGID AIR WILL BE EXPERIENCED TONIGHT AND MONDAY MORNING WITH WIND CHILL VALUES DROPPING TO BETWEEN MINUS 5 AND MINUS 14 DEGREES. FROSTBITE CAN OCCUR WITH PROLONGED EXPOSURE TO THE COLD. IT IS ADVISED YOU DRESS IN SEVERAL LAYERS OF CLOTHING IF VENTURING OUTDOORS TONIGHT AND MONDAY MORNING. SCARVES...MITTENS AND HATS ARE ENCOURAGED TO PROTECT FROM FROSTBITE. $$ MAZ002-003-008>011-NHZ011-160530- /O.NEW.KBOX.WC.Y.0001.060115T2200Z-060116T1300Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- CHESHIRE NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD... JAFFREY...KEENE 418 PM EST SUN JAN 15 2006 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST MONDAY FOR CENTRAL AND WESTERN MASSACHUSETTS AND PORTIONS OF SOUTHWESTERN NEW HAMPSHIRE. WIND CHILL VALUES DROPPING TO BETWEEN MINUS 15 AND MINUS 25 DEGREES WILL CAUSE FROSTBITE TO OCCUR TO EXPOSED SKIN WITHIN 30 MINUTES. FROSTBITE CAN OCCUR WITH PROLONGED EXPOSURE TO THE COLD. IT IS ADVISED YOU DRESS IN SEVERAL LAYERS OF CLOTHING IF VENTURING OUTDOORS TONIGHT AND MONDAY MORNING. SCARVES...MITTENS AND HATS ARE ENCOURAGED TO PROTECT FROM FROSTBITE. A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -25 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. $$ STRAUSS
3 follow-up statements
000 WWUS41 KBOX 160157 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 857 PM EST SUN JAN 15 2006 ...BITTERLY COLD WIND CHILLS EXPECTED FOR INTERIOR SOUTHERN NEW ENGLAND TONIGHT... .LOW PRESSURE INTENSIFYING ACROSS THE GULF OF SAINT LAWRENCE WILL BRING A BITTERLY COLD NORTHWEST FLOW TO THE REGION OVERNIGHT AND EARLY MONDAY MORNING. MAZ002>004-008>012-026-NHZ011-015-161000- /O.CON.KBOX.WC.Y.0001.000000T0000Z-060116T1300Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...AYER... JAFFREY...KEENE...PETERBOROUGH...WEARE 857 PM EST SUN JAN 15 2006 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST MONDAY FOR A GOOD PORTION OF SOUTHERN NEW HAMPSHIRE...AS WELL AS WESTERN AND CENTRAL MASSACHUSETTS. NORTHWEST WINDS WILL AVERAGE 15 TO 25 MPH OVERNIGHT. THE COMBINATION OF BLUSTERY CONDITIONS AND FRIGID AIR TEMPERATURES WILL RESULT IN DANGEROUSLY COLD WIND CHILLS. TEMPERATURES DROPPING BETWEEN MINUS 5 TO PLUS 5 DEGREES ABOVE ZERO WILL CREATE SEVERAL HOURS OF WIND CHILL VALUES BETWEEN -15 TO -25 DEGREES THROUGH 8 AM MONDAY MORNING...ACROSS WESTERN AND CENTRAL MASSACHUSETTS AND SOUTHWESTERN NEW HAMPSHIRE. A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -25 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. $$ STRAUSS/FRANK
000 WWUS41 KBOX 160200 AAA WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 900 PM EST SUN JAN 15 2006 ...BITTERLY COLD WIND CHILLS EXPECTED FOR INTERIOR SOUTHERN NEW ENGLAND OVERNIGHT... .LOW PRESSURE INTENSIFYING ACROSS THE GULF OF SAINT LAWRENCE WILL BRING A BITTERLY COLD NORTHWEST FLOW TO THE REGION OVERNIGHT AND EARLY MONDAY MORNING. MAZ002>004-008>012-026-NHZ011-015-161000- /O.CON.KBOX.WC.Y.0001.000000T0000Z-060116T1300Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...AYER... JAFFREY...KEENE...PETERBOROUGH...WEARE 900 PM EST SUN JAN 15 2006 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST MONDAY. NORTHWEST WINDS WILL AVERAGE 15 TO 25 MPH OVERNIGHT. THE COMBINATION OF BLUSTERY CONDITIONS AND FRIGID AIR TEMPERATURES WILL RESULT IN DANGEROUSLY COLD WIND CHILLS. TEMPERATURES DROPPING BETWEEN MINUS 5 TO PLUS 5 DEGREES ABOVE ZERO WILL CREATE SEVERAL HOURS OF WIND CHILL VALUES BETWEEN -15 TO -25 DEGREES THROUGH 8 AM MONDAY MORNING...ACROSS WESTERN AND CENTRAL MASSACHUSETTS AND SOUTHWESTERN NEW HAMPSHIRE. A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -25 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. $$ FRANK/STRAUSS
000 WWUS41 KBOX 160855 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 355 AM EST MON JAN 16 2006 ...BITTERLY COLD WIND CHILLS EXPECTED FOR INTERIOR SOUTHERN NEW ENGLAND THIS MORNING... .LOW PRESSURE SPIRALING ACROSS THE GULF OF SAINT LAWRENCE WILL CONTINUE TO BRING A BITTERLY COLD NORTHWEST WIND FLOW TO THE REGION EARLY THIS MORNING. MAZ002>004-008>012-026-NHZ011-015-161300- /O.CON.KBOX.WC.Y.0001.000000T0000Z-060116T1300Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...AYER... JAFFREY...KEENE...PETERBOROUGH...WEARE 355 AM EST MON JAN 16 2006 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING ACROSS WESTERN AND CENTRAL MASSACHUSETTS AND SOUTHWESTERN NEW HAMPSHIRE. NORTHWEST WINDS WILL AVERAGE 15 TO 25 MPH WITH HIGHER GUSTS THIS MORNING AS LOW TEMPERATURES DIP TO BETWEEN 5 BELOW AND 5 ABOVE ZERO. THE COMBINATION OF BLUSTERY CONDITIONS AND FRIGID AIR TEMPERATURES WILL RESULT IN SEVERAL HOURS OF WIND CHILL VALUES BETWEEN -15 AND -25 DEGREES THROUGH 8 AM THIS MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -25 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. $$ KAB
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind chill advisory went out at Jan 15, 4:05 PM EST, 13 minutes earlier.
Area forecast discussion, Jan 15, 4:05 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
405 PM EST SUN JAN 15 2006
.SHORT TERM (TONIGHT THROUGH MONDAY)...
COMING SOON.
&&
.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...
COLD AND DRY WX EARLY THIS PERIOD ALONG WITH DIMINISHING WINDS...AS
DEEP LAYER RIDGE MOVES EAST OVER THE REGION. CLEAR SKIES...LGT WNDS
AND FRESH SN COVER WILL ALLOW TEMPS TO PLUMMET MON NGT...WITH LOWS
IN THE SINGLE DIGITS AND TEENS. GIVEN THESE IDEAL RADIATIONAL
COOLING CONDITIONS...WE UNDERCUT MOS BY A FEW DEGREES TUE AM.
DRY AND SEASONABLY COLD WX WILL PREVAIL INTO TUE...ALONG WITH LGT
WNDS AS RIDGE SLOWLY MOVES ACROSS THE REGION.
THEN ALL MODELS ARE IN GD AGREEMENT ON TRAVERSING A FAIRLY AMPLIFIED
TROF FROM THE MS VLLY INTO THE NE TUE NGT AND WED. BOTH GFS AND NAM
INDICATE COPIOUS DEEP LAYER MOISTURE WITH THIS SYSTEM...AS GLF AND
ATLC MOISTURE COMBINE TO RAISE PWS TO ABOVE 1.0 AND DEW PTS INTO THE
50S. IN ADDITION...COULD BE SOME ELEVATED CONVECTION WITH SHOWALTERS
NEAR ZERO/TOTAL TOTALS AROUND 50 AND KI NEAR 30. GD SYNOPTIC SCALE
LIFT WITH 150 KT UPR LVL JET MVG ACRS THE RGN.
THEREFORE...EXPECTING HEAVY RAINFALL POTENTIAL TUE NGT AND WED ALONG
WITH SCATTERED TSTMS. ALSO...WINDY CONDITIONS ARE LIKELY LATE
TUE NGT AND WED GIVEN STRENGTHENING PGRAD...ALNG WITH A LOW PROB OF
HIGH WINDS WITH LOW LEVEL JET (925 HPA) INCREASING TO 70-80KT.
PTYPE...EXPECTING PRECIP TO BEGIN AS A COMBINATION OF FZRA AND SLEET
TUE NGT ACROSS THE INTERIOR. THIS SHOULD BE SHORT LIVED...AS SFC LOW
MOVING INTO THE ST LWRNC RIVER VALLEY CONTINUES TO DEEPEN...
STRENGTHENING THE WARM SOUTHERLY LOW LEVEL INFLOW AND ERODING COLD
AIR. ELSEWHERE...PTYPE EXPECTED TO BE RAIN ACROSS INTERSTATE 95
CORRIDOR AND SOUTHEAST TO THE COAST.
RAIN EXPECTED TO END FROM WEST TO EAST WED NIGHT AS UPR TROF AND
COLD FRONT MOVES EAST OF THE REGION.
THURSDAY THROUGH SUNDAY...
SE RIDGE REINSERTS ITSELF THU AND FRI...WITH DRY WEATHER AND MILD
TEMPS (40S). WEAK NORTHERN STREAM S/WV EXPECTED TO MOVE ACRS ONTARIO
AND QUEBEC FRI...WHICH WILL VEER LOW LEVEL FLOW TO MORE W-SW. SO
EXPECTING WARM CONDITIONS FRI WITH TEMPS POSSIBLY AROUND 50 NEXT
TROF EXITS THE PLAINS AND HEADS FOR THE NE SAT. GIVEN PERSISTENT SE
RIDGE...THIS SFC LOW IS EXPECTED TO BE ANOTHER INSIDE RUNNER AS IT
TRACKS ACRS SE CANADA OR NORTHERN NEW ENGLAND.
&&
.AVIATION...
COMING SOON.
&&
.MARINE...
SHORT TERM...COMING SOON.
BEGINNING MON NGT...WINDS WILL DIMINISH FROM W TO E WITH LGT WNDS
PREVAILING INTO TUE AS SFC HI CREST OVER THE REGION. SOUTHEAST WINDS
WILL INCREASE TUE NGT AND MAY REACH GALE FORCE. THEN WINDS SHIFT TO
SW WED BEHIND DEPARTING WARM FRONT. SW WNDS WED COULD ALSO REACH
GALE FORCE GIVEN STRONG LOW LEVEL JET.
COLD FRONT MOVES OFFSHORE SOMETIME WED EVENING/NIGHT...WITH WINDS
SHIFTING TO WEST...AGAIN POSSIBLY AT GALE FORCE. WINDS WILL THEN
DIMINISH THU AFTN AND NGT AS HIGH PRES BUILDS IN FM THE W.
&&
.HYDROLOGY...
COMING SOON.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FOR CTZ002>004 UNTIL 5 PM SUNDAY.
MA...WIND ADVISORY FOR MAZ002>024-026 UNTIL 5 PM SUNDAY.
...WIND CHILL ADVISORY FOR MAZ002>004-008>012-026 UNTIL 8 AM
MONDAY.
NH...WIND ADVISORY FOR NHZ011-012-015 UNTIL 5 PM SUNDAY.
...WIND CHILL ADVISORY FOR NHZ011-015 UNTIL 8 AM MONDAY.
RI...WIND ADVISORY FOR RIZ001>008 UNTIL 5 PM SUNDAY.
MARINE...GALE WARNING FOR ANZ230-236 UNTIL 11 PM SUNDAY.
...GALE WARNING FOR ANZ231>235-237-250-254-255 UNTIL 10 PM MONDAY.
&&
SHORT TERM...STRAUSS
LONG TERM...NOCERA
AVIATION...STRAUSS
MARINE...NOCERA/STRAUSS
HYDROLOGY...STRAUSSHazardous weather outlook, Jan 15, 4:50 AM EST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 450 AM EST SUN JAN 15 2006 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-161200- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 450 AM EST SUN JAN 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST CONNECTICUT... ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHWEST NEW HAMPSHIRE...AND ALL OF RHODE OF ISLAND. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY AND WIND ADVISORY IS IN EFFECT. REFER TO THE STATEMENTS FOR DETAILS. GALES WARNINGS ARE IN EFFECT FOR ALL COASTAL WATERS. A FLOOD WATCH IS IN EFFECT FOR THE CONNECTICUT RIVER AT HARTFORD AND MIDDLETOWN. THE RIVER MAY REACH FLOOD STAGE THIS EVENING...WITH MINOR FLOODING FORECAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. GALE WARNINGS REMAIN IN EFFECT MONDAY. ANOTHER ROUND OF RAIN AND WIND IS EXPECTED TUESDAY NIGHT AND WEDNESDAY. RAINFALL MAY BE HEAVY ENOUGH FOR MINOR POOR DRAINAGE AND URBAN FLOODING. ALSO...RIVERS AND STREAMS WILL HAVE TO BE WATCHED CLOSELY AS RIVER STAGES AND FLOWS WILL REMAIN HIGH GIVEN THE HEAVY RAIN FROM SATURDAY. IN ADDITION...THE PRECIPITATION MAY START AS A BRIEF PERIOD OF FREEZING RAIN AND SLEET OVER THE INTERIOR TUESDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SNOWFALL TOTALS OF 2 INCHES OR MORE AND STRONG WINDS OR ANY WIND DAMAGE. JWD
In the hours before
Local storm report, Jan 15, 11:36 AM EST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1136 AM EST SUN JAN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 AM NON-TSTM WND DMG MANCHESTER 41.78N 72.52W
01/15/2006 HARTFORD CT AMATEUR RADIO
DOWNED TREE LIMBS 2 IN DIAMETER
0735 AM NON-TSTM WND DMG WILBRAHAM 42.14N 72.44W
01/15/2006 HAMPDEN MA AMATEUR RADIO
DOWNED TREELIMBS AND UTILITY LINES
0812 AM NON-TSTM WND DMG MARLOW 43.12N 72.20W
01/15/2006 CHESHIRE NH LAW ENFORCEMENT
DOWNED TREE LIMBS RESULTING IN PWR OUTAGES
0950 AM HEAVY SNOW PEPPERELL 42.67N 71.59W
01/15/2006 0.0 INCH MIDDLESEX MA TRAINED SPOTTER
10 INCH DIA TREE SNAPPED IN TWO
0951 AM NON-TSTM WND DMG HINGHAM 42.24N 70.89W
01/15/2006 PLYMOUTH MA BROADCAST MEDIA
TREE DOWN BLOCKED PORTIONS OF RT 3A AT RT 228
1054 AM NON-TSTM WND DMG SHARON 42.12N 71.18W
01/15/2006 NORFOLK MA AMATEUR RADIO
LARGE TREE DOWN ON HOUSE
&&The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 9:01 AM EST | Winter Storm Warning | BOX | Franklin, Hampden, Hampshire | 5 hr |
Nearby
Wind Chill Advisories in Massachusetts, 2006Wind Chill Advisories in New Hampshire, 2006Every wind chill advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.